Alert archive / Virginia / River Flood Warnings in 2014
River Flood Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this river flood warning at Apr 8, 2014, 8:45 AM EDT for Brunswick County, Virginia. It took effect at Apr 8, 2014, 10:07 AM EDT. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2014, 8:45 AM EDT (12:45 UTC)
- In effect from
- Apr 8, 2014, 10:07 AM EDT
- Expired
- Apr 9, 2014, 10:50 AM EDT
- In force
- 25 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brunswick County, VA
The radar
The Norfolk radar (KAKQ), 80 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meherrin River near Lawrenceville (LAWV2). The gauge peaked at 16.81 ft at Apr 9, 2014, 2:00 AM EDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02051500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
335
WGUS41 KAKQ 081245
FLWAKQ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD, VA
845 AM EDT TUE APR 8 2014
...THE NATIONAL WEATHER SERVICE IN WAKEFIELD VA HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA...
MEHERRIN RIVER AT LAWRENCEVILLE AFFECTING BRUNSWICK COUNTY
FOR THE CHOWAN BASIN...INCLUDING LAWRENCEVILLE...MINOR FLOODING IS
FORECAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.
GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.WEATHER.GOV/AKQ. CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE
LEFT HAND SIDE MENU.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...
&&
VAC025-090045-
/O.NEW.KAKQ.FL.W.0002.140408T1407Z-140409T1030Z/
/LAWV2.1.ER.140408T1407Z.140408T1800Z.140409T0430Z.NO/
845 AM EDT TUE APR 8 2014
THE NATIONAL WEATHER SERVICE IN WAKEFIELD VA HAS ISSUED A
* FLOOD WARNING FOR
THE MEHERRIN RIVER AT LAWRENCEVILLE.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 07:30 AM TUESDAY THE STAGE WAS 14.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY LATE
THIS MORNING AND CONTINUE TO RISE TO NEAR 15.4 FEET THIS
AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT
TONIGHT.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 15.4 FEET ON
MAR 6 2008.
&&
LAT...LON 3683 7802 3676 7756 3666 7757 3668 7783
3666 7793 3672 7803
$$6 follow-up statements
068
WGUS81 KAKQ 081741
FLSAKQ
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD, VA
141 PM EDT TUE APR 8 2014
FOR THE CHOWAN BASIN...INCLUDING LAWRENCEVILLE...MINOR FLOODING IS
OCCURRING AND IS EXPECTED TO CONTINUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.
GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.WEATHER.GOV/AKQ. CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE
LEFT HAND SIDE MENU.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...
&&
VAC025-090541-
/O.EXT.KAKQ.FL.W.0002.000000T0000Z-140409T1500Z/
/LAWV2.1.ER.140408T1245Z.140409T0000Z.140409T0900Z.NO/
141 PM EDT TUE APR 8 2014
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
THE MEHERRIN RIVER AT LAWRENCEVILLE
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:30 PM TUESDAY THE STAGE WAS 15.7 FEET
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 15.0 FEET
* FORECAST...THE RIVER WILL CONTINUE RISING TO 15.7 TO 15.8 FEET THIS
AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE TONIGHT.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 16.1 FEET ON
JAN 13 2014.
&&
LAT...LON 3683 7802 3676 7756 3666 7757 3668 7783
3666 7793 3672 7803
$$057
WGUS81 KAKQ 082248
FLSAKQ
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD, VA
648 PM EDT TUE APR 8 2014
FOR THE CHOWAN BASIN...INCLUDING LAWRENCEVILLE...MINOR FLOODING IS
OCCURRING AND IS EXPECTED TO CONTINUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.
GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.WEATHER.GOV/AKQ. CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE
LEFT HAND SIDE MENU.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...
&&
VAC025-091048-
/O.EXT.KAKQ.FL.W.0002.000000T0000Z-140409T2323Z/
/LAWV2.1.ER.140408T1245Z.140409T0600Z.140409T1723Z.NO/
648 PM EDT TUE APR 8 2014
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
THE MEHERRIN RIVER AT LAWRENCEVILLE
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 05:30 PM TUESDAY THE STAGE WAS 16.4 FEET
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 15.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO RISE TO 16.7 TO 16.8 FEET
LATE THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
WEDNESDAY AFTERNOON.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 16.1 FEET ON
JAN 13 2014.
&&
LAT...LON 3683 7802 3676 7756 3666 7757 3668 7783
3666 7793 3672 7803
$$533
WGUS81 KAKQ 090346
FLSAKQ
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD, VA
1146 PM EDT TUE APR 8 2014
FOR THE CHOWAN BASIN...INCLUDING LAWRENCEVILLE...MINOR FLOODING IS
OCCURRING AND IS EXPECTED TO CONTINUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.
GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.WEATHER.GOV/AKQ. CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE
LEFT HAND SIDE MENU.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...
&&
VAC025-091546-
/O.EXT.KAKQ.FL.W.0002.000000T0000Z-140410T0055Z/
/LAWV2.1.ER.140408T1245Z.140409T0230Z.140409T1855Z.NO/
1146 PM EDT TUE APR 8 2014
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
THE MEHERRIN RIVER AT LAWRENCEVILLE
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 PM TUESDAY THE STAGE WAS 16.8 FEET
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 15.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW EARLY AFTERNOON.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 16.1 FEET ON
JAN 13 2014.
&&
LAT...LON 3683 7802 3676 7756 3666 7757 3668 7783
3666 7793 3672 7803
$$709
WGUS81 KAKQ 090944
FLSAKQ
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD, VA
544 AM EDT WED APR 9 2014
FOR THE CHOWAN BASIN...INCLUDING LAWRENCEVILLE...MINOR FLOODING IS
OCCURRING AND IS EXPECTED TO CONTINUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.
GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.WEATHER.GOV/AKQ. CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE
LEFT HAND SIDE MENU.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...
&&
VAC025-092144-
/O.CON.KAKQ.FL.W.0002.000000T0000Z-140410T0055Z/
/LAWV2.1.ER.140408T1245Z.140409T0615Z.140409T1855Z.NO/
544 AM EDT WED APR 9 2014
THE FLOOD WARNING CONTINUES FOR
THE MEHERRIN RIVER AT LAWRENCEVILLE
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 04:30 AM WEDNESDAY THE STAGE WAS 16.7 FEET
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 15.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS AFTERNOON.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 16.1 FEET ON
JAN 13 2014.
&&
LAT...LON 3683 7802 3676 7756 3666 7757 3668 7783
3666 7793 3672 7803
$$533
WGUS81 KAKQ 091333
FLSAKQ
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD, VA
933 AM EDT WED APR 9 2014
FOR THE CHOWAN BASIN...INCLUDING LAWRENCEVILLE...MINOR FLOODING IS
OCCURRING AND RIVER LEVELS ARE FORECASTED TO DECREASE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.
GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.WEATHER.GOV/AKQ. CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE
LEFT HAND SIDE MENU.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...
&&
VAC025-091957-
/O.EXT.KAKQ.FL.W.0002.000000T0000Z-140409T1957Z/
/LAWV2.1.ER.140408T1245Z.140409T0615Z.140409T1357Z.NO/
933 AM EDT WED APR 9 2014
THE FLOOD WARNING CONTINUES FOR
THE MEHERRIN RIVER AT LAWRENCEVILLE
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 08:30 AM WEDNESDAY THE STAGE WAS 15.4 FEET
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 15.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
1 PM THIS AFTERNOON.
&&
LAT...LON 3683 7802 3676 7756 3666 7757 3668 7783
3666 7793 3672 7803
$$753
WGUS81 KAKQ 091450
FLSAKQ
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD, VA
1050 AM EDT WED APR 9 2014
FOR THE CHOWAN BASIN...INCLUDING LAWRENCEVILLE...NO FLOODING IS
OBSERVED OR FORECAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.
GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.WEATHER.GOV/AKQ. CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE
LEFT HAND SIDE MENU.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...
&&
VAC025-091520-
/O.CAN.KAKQ.FL.W.0002.000000T0000Z-140409T1957Z/
/LAWV2.1.ER.140408T1245Z.140409T0615Z.140409T1304Z.NO/
1050 AM EDT WED APR 9 2014
THE FLOOD WARNING IS CANCELLED FOR
THE MEHERRIN RIVER AT LAWRENCEVILLE
* AT 09:30 AM WEDNESDAY THE STAGE WAS 14.7 FEET
* FELL BELOW FLOOD STAGE AT LATE THIS MORNING.
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 15.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.8 FEET BY 8 AM
TUESDAY MORNING.
&&
LAT...LON 3683 7802 3676 7756 3666 7757 3668 7783
3666 7793 3672 7803
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this river flood warning went out at Apr 8, 7:32 AM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 8, 7:32 AM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
732 AM EDT TUE APR 8 2014
.SYNOPSIS...
A COLD FRONT MOVES OFF THE MID ATLANTIC COAST TODAY. A TROUGH OF LOW
PRESSURE LINGERS ALONG THE COAST THROUGH TONIGHT. HIGH PRESSURE BUILDS
BACK INTO THE AREA WEDNESDAY THROUGH FRIDAY. A COLD FRONT APPROACHES
FROM THE NORTH FRIDAY NIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT ENTERING WRN COUNTYS AND WILL CONTINUE TO MOVE EAST
THIS MORN. RADAR TRENDS HAVE MOST IF NOT ALL ECHOES WELL EAST OF
I95 AND HAVE DROPPED POPS W OF I95 WITH 7 AM UPDATE. ALSO TOOK OUT
THE FOG AS MOST OBS HAVE SHOWN IT TO HAVE DSPTD PAST FEW HRS. EXPECT
SLOW CLRG FROM THE WEST TODAY WITH SKIES BCMG PT SUNNY WRN HALF.
CLDY WITH CHC SHWRS THRU AFTRN ALONG THE COAST AS LINGERING
TROFINESS KEEPS ENOUGH MOISTURE IN PLACE AT VARIOUS LEVELS TO
PREVENT MUCH CLEARING. MILD WITH HIGHS M60S-L70S.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
TROF SHIFTS EAST TONIGHT BUT YET ANTHR IN A SERIES OF UPPER LEVEL
DISTURBANCES APPRCHS FROM THE WEST AFTR MIDNITE. EXPECT MOST OF THIS
MSTR TO GO INTO CLOUD COVERAGE...SO KEPT THE FCST DRY FOR NOW. ANY
PCPN THAT DOES DVLP SHOULD STAY IN NC. LOWS IN THE 40S.
HIGH PRESSURE BUILDS INTO THE AREA FROM THE WEST WED. BEFORE ANY
DRYING OCCURRS...LAST OF THE S/W'S PROGGED TO TRACK ACROSS NC DURING
THE AFTRN. BOTH GFS/NAM SHOW MINIMAL AMTS OF MSTR ACROSS SRN CNTYS.
GIVEN THIS MSTR MOVES THRU DRNG PEAK HEATING HRS...ADDED ISLTD SHWRS
TO SRN CNTYS (MAINLY S OF RT 58). HIGHS IN THE 60S.
ERN TROF FINALLY LIFTS OUT ALLOWING RIDGING TO SETTLE IN ACROSS THE
AREA WED NITE AND THURS. TSCTNS VOID OF ANY SGNFCNT MSTR SO EXPECT A
M CLR TO PT CLDY PRD. WEAK CAA DMNSHS SETTING UP DECENT RADIATIONAL
COOLING WED NITE. LOWS M-U30S NRN/WRN CNTYS TO U30S-L40S SRN AREAS.
PT TO MSTLY SUNNY THURSDAY. HIGHS U60S-L70S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
SEASONABLY WARM TEMPERATURES WILL HEADLINE THE EXTENDED PERIOD
FORECAST WITH CHANCES OF SHOWERS EARLY NEXT WEEK.
ZONAL FLOW ALOFT TO BEGIN THE EXTENDED AS A SHORTWAVE TRACKS
ACROSS SE CANADA THURS NIGHT-FRI MORNING. THIS WILL PUSH A WEAK
COLD FRONT TOWARD THE CTRL APPALACHIANS FRI. HIGH PRESSURE WILL
CENTER OVER THE WRN ATLANTIC FRI...RIDGING SWWD INTO THE GULF
STATES. HIGH PRESSURE AND WLY FLOW ALOFT WILL LIMIT ANY RETURN
MOISTURE REGARDLESS OF SLY FLOW ON THE BACK SIDE OF THE SFC HIGH.
THIS WILL KEEP THE LOCAL AREA DRY ON FRI. CYCLONIC FLOW WILL
INCREASE OVER THE ERN CONUS FRI AS NRN STREAM ENERGY DIGS OVER THE
MIDWEST. MODELS DEVELOP A WAVE ALONG THE FRONT OVER NRN VA/MD...
WHICH MAY ENHANCE RAINFALL IN THAT REGION. WILL MAINTAIN SLIGHT
CHANCE-LOW END CHANCE POPS OVER THE NRN LOCAL AREA...INCLUDING THE
MD ERN SHORE FRI-FRI NIGHT. MODELS THEN DIFFER ON PUSHING THE WEAK
FRONT THROUGH THE LOCAL AREA SAT. TRENDED TOWARD THE GFS...THINKING
THE FRONT WILL HAVE TROUBLE PUSHING THROUGH THE REGION. ECMWF MORE
ROBUST WITH SHORTWAVE TRAVERSING THE REGION FRI NIGHT-THURS
MORNING...PUSHING THE FRONT THRU THE LOCAL AREA. REGARDLESS OF
WHICH MODEL VERIFIES...LACK OF MOISTURE AND DYNAMICS...AS WELL AS
SUBSIDENCE BEHIND THE FRONT WILL KEEP THE FORECAST DRY SAT. SUNDAY
WILL ALSO BE DRY AS HIGH PRESSURE/SUBSIDENCE DOMINATES. MEANWHILE...
A DEEPENING TROUGH OVER THE WRN CONUS/INTERMOUNTAIN WEST WILL
AMPLIFY THE FLOW OVER THE ERN CONUS. AN ASSOCIATED COLD FRONT WILL
PROPAGATE EWD OVER THE MIDWEST INTO THE OH VALLEY SUN NIGHT-MON
MORNING. MEANINGFUL DIFFERENCES EXIST IN THE MODELS...WITH THE GFS
12+ HRS FASTER WITH THE FRONT/MOISTURE THAN ITS ECMWF COUNTERPART.
HAVE OPTED FOR SLIGHT CHANCE-LOW END CHANCE POPS BEGINNING MON TO
ACCOUNT FOR UNCERTAINTY.
DAYTIME TEMPS WILL BE SEASONABLY WARM...GENERALLY IN THE LOW-MID
70S. SLIGHTLY COOLER SAT WITH FRONTAL PASSAGE AND NLY WINDS. SLY
WINDS FRI AND SUN-MON WILL RESULT IN LOCALLY COOLER TEMPS ALONG
THE COASTAL ERN SHORE.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
MVFR TO MARGINAL IFR CONDITIONS WILL CONTINUE THROUGH 14Z AS LOW
CLOUDS CONTINUE TO SCOUR OUT. A LITTLE -RA WILL ALSO MAKE ITS WAY
THROUGH SE VA AND NE NC THROUGH 15Z. WEST WINDS DEVELOP BEHIND A
COLD FRONTAL PASSAGE LATE THIS MORNING INTO THE AFTERNOON AND
CONDITIONS WILL IMPROVE TO VFR BY LATE MORNING.
OUTLOOK...HIGH PRESSURE BUILDS INTO THE REGION WITH MAINLY VFR AND
DRY THE REST OF THE WEEK.
&&
.MARINE...
A COLD FRONT WILL CROSS THE WATERS LATE THIS MORNING INTO THE
AFTERNOON WITH WINDS BECOMING W-NW BY AFTN AND N-NW TONIGHT.
WINDS REMAIN AOA SCA THRESHOLDS THRU NOON BEFORE DIMINISHING TO
10-15 KT OR LESS THIS AFTERNOON. LACK OF CAA AND STRONG GRADIENT
WINDS (HIGH PRESSURE BUILDING IN FROM THE SW) WILL PRODUCE SUB-SCA
WINDS (AOB 15 KT) OVER THE WATERS TONIGHT. SEAS WILL BE SLOW TO
SUBSIDE ACROSS THE NORTHERN WATERS TODAY...BUT SHOULD DROP BELOW 5
FT AROUND OR SHORTLY AFTER 8 PM. SEAS ACROSS THE SOUTHERN WATERS MAY
DROP BELOW 5 FT AS EARLY AS NOON TODAY DUE TO SW FLOW REGIME AND MAY
BE ABLE TO DROP SCA'S QUICKER THAN CURRENTLY FORECAST. WILL CONTINUE
TO MONITOR AND ADJUST HEADLINES AS NECESSARY.
HIGH PRESSURE BUILDS OVER THE WATERS WEDS-THURS RESULTING IN SUB-SCA
CONDITIONS. A WEAK COLD FRONT WILL APPROACH THE WATERS THURSDAY
NIGHT-EARLY FRI MORNING...LIKELY STALLING OVER OR JUST NORTH OF THE
REGION FRI.
&&
.HYDROLOGY...
RECENT RAINFALL OF 1 TO 1.5 INCHES HAS CAUSED AREA RIVERS TO RISE
ONCE AGAIN...MAINLY BTWN 1/2 TO 3/4 BANKFULL...GREATEST ACROSS
SOUTHERN MAIN STEM RIVERS. THE FRANKLIN STAGE ON THE BLACKWATER AND
LAWRENCEVILLE STAGE ON THE MEHERRIN RIVERS HAVE REACHED CAUTION
STAGES. NO RIVER FLOODING EXPECTED ATTM.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ630>638.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ650-652-
654-656-658.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...SAM
AVIATION...JDM
MARINE...JDM
HYDROLOGY...AKQHazardous weather outlook, Apr 8, 4:51 AM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 451 AM EDT TUE APR 8 2014 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-090900- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 451 AM EDT TUE APR 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Virginia, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.